I fought so long and hard to avoid taking benzos but I was prescribed 5 mg to take 3 times a day after I had a major panic event. I was warned it would lower my sex drive and as a 23 year old single female who already has a relatively low libido I didn't think this would be an issue. However, after the first two days of taking it I noticed that I was more aroused and my sex drive has increased exponentially. Has anyone else experienced this effect? The only other time I experience a high libido is two days before my period but now its constant and I'm starting to think about it constantly, even when I'm doing tasks that don't involve anything provocative. I'm consulting my psychiatrist about this the next time I see her but this is new and confusing for me. If anyone else this who has had this experience can you please share how to manage this?
Diazepam - Does anyone else experience a high sex drive when taking Valium?
Question posted by fgray77 on 28 Oct 2019
Last updated on 23 September 2022 by Crislahar
I'm a male and the only thing I have really noticed is a little harder to reach an orgasm which is a good thing especially for my wife! I MISS the quickies but still please her with them #nonselfishlover.
I am going through this as well, but didn't start right away with me. It took a couple weeks. And now it's constant. I thought it would help my pgad but it's making it worse. Any solutions, or other meds people have found that act as an anti anxiety med as well?
Yes I have. And for everyone say how horrible it to get off of them. That can be true for some. That’s why it always good to take them every so often. They really should only be used if it really really bad panic attack or PTSD or muscle spasms. Other than that ask your medical pro for something more mild for more mild episodes. That’s what I do and never had issues and never been addictive
I was switched from Clonazepam to diazepam. Ever since I go to bed constantly hyper sexual for hours and gave to watch stuff to fulfil amusement. It also happens in day. It is driving me crazy and I hate it. I feel constant arousal no partner 71 and dont need this and it makes me upset . I cant sit or lie still
The same thing happened to me, lasting 6 weeks, loosing concentration of most activities other than a way to escape my predicament. I was able to switch over to librium, and though the sedation is debilitating, and the situation has been reduced to a somewhat tolerable level, it is a much better place to be. I have to say it was one of the hardest things I've ever had to endure, and would encourage anyone going through this to talk to your doctor. If your new to benzos, the advice I wish someone told me was, just dont take them. They are a horrible drug to try to get off. So just don't start in the first place.
It'll go away probably fgray77. My first days on a different benzodiazepine did that to me AND I had so much energy for anything I was doing. I don't sleep well sometimes and after a really good REM (rapid eye movement) sleep, from the benzodiazepines, I was like that, but as my body got used to it, things got back to normal.
While we're on the subject, I'd like to add this: if your prescription states "as needed" then do yourself a huge favor and try not to depend on these. Benzodiazepines are highly addictive and habit forming. There's hundreds of stories on line and tens of dozens on here, not to mention my first-hand experience, about how horrible it is to get off of these medications. Absolutely terrifying if after a while you want to stop. Not trying to scare you or go against the doctor's orders but please just be careful. Ask your prescribing doctor about this.
Don't just take my word for it, do your own homework and please research this and all meds that you are wondering about. That's one reason this community is set up for... research.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.